Communications in Analysis and Geometry

Volume 20 (2012)

Number 4

Stability of coassociative conical singularities

Pages: 803 – 867



Jason D. Lotay (Department of Mathematics, University College London, United Kingdom)


We study the stability of coassociative 4-folds withconical singularities under perturbations of the ambient$\GG_2$ structure by defining an integer invariant of acoassociative cone which we call the stability index. Thestability index of a coassociative cone is determined bythe spectrum of the curl operator acting on its link. Weexplicitly calculate the stability index for cones on grouporbits. We also describe the stability index for conesfibred by 2-planes over algebraic curves using the degreeand genus of the curve and the spectrum of the Laplacian onthe link. Finally, we apply our results to construct thefirst known examples of coassociative 4-folds with conicalsingularities in compact manifolds with $\GG_2$ holonomy.

Full Text (PDF format)